MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 2.5MM X 5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 2.5MM X 5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLY122505
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted to being damaged, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during a coil embolization, resistance was felt while introducing a 2.5mm x 5cm galaxy g3 coil (gly122505, l11860) into an echelon microcatheter (mc).The resistance was felt just before the fluoro markers went inside the microcatheter.The device was removed through the microcatheter.There was no patient injury reported.The procedure was completed by using another set.The procedure was noted to being as ¿usual¿.Everything was done properly but when the coil reached the distal part of the microcatheter (kind of the moment when three markers were inserted into the y-connector) it gave the feeling of resistance.It was hard to push the coil, the feeling was as if the microcatheter was narrowing and the coil wouldn¿t have had enough space to go through.It was stuck but possible to remove after some movements.The 2.5mm x 5cm galaxy g3 coil was not kinked.The coil or delivery system was damaged due to the resistance.There was no evidence of physical material within the device.Other devices were successfully used with the microcatheter prior to and after the encountered resistance.Neither the device or microcatheter kinked or bent prior to the resistance or noted after removal from the patient.One non-sterile unit galaxy g3 2.5mm x 5cm and one non-sterile microcatheter echelon- 10 (non-johnson & johnson product) were received inside of a pouch.The hub was inspected, and no damages was noted on it.The dpu was inspected and it was found several kinked.The introducer was inspected, and it was found zipped and in good conditions.The re-sheathing tool was inspected, and it was found in good conditions.The v-notch was inspected under microscope and no damages were noted on it.The rh was inspected under microscope and it was found in good conditions.The rh was not heated.The embolic coil was inspected under microscope and it was found damaged and tangled with the dpu.The microcatheter echelon- 10 (non-johnson & johnson product) was inspected under microscope and it was found saturated with residues of dry blood inside.The functional analysis could not be performed due to the conditions of the received device (dpu-several kinked, embolic coil-tangled/damage).A manufacturing record evaluation was performed for the finished device l11860 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿detachable coil delivery system (dcs) - impeded in microcatheter with no loss of cerebral target position¿ was not able to evaluate due the conditions of the received device (dpu-several kinked, embolic coil-tangled/damage).The condition (dry blood residues) noted on the microcatheter echelon- 10 (non-johnson & johnson product) may have contributed to the failure and may have be related with an insufficient flushing.Neither the analysis nor the mre suggest that the failure reported by the costumer could be related to the manufacturing process.The presence of blood on the microcatheter suggests that an insufficient flush was maintained.The instructions for use (ifu) states that continuous infusion of an appropriate flush solution is required for optimal performance, and also indicates that the flush should be verified in the event of resistance.Insufficient flush allows blood to back-flow into the microcatheter, which can cause resistance.100% of devices are inspected in-process for their ability to advance the embolic coil from the introducer sheath.The root cause of the events cannot be conclusively determined based on the minimal information available for review.However, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization, resistance was felt while introducing a 2.5mm x 5cm galaxy g3 coil (gly122505, l11860) into an echelon microcatheter (mc).The resistance was felt just before the fluoro markers went inside the microcatheter.The device was removed through the microcatheter.There was no patient injury reported.The procedure was completed by using another set.The procedure was noted to being as ¿usual¿.Everything was done properly but when the coil reached the distal part of the microcatheter (kind of the moment when three markers were inserted into the y-connector) it gave the feeling of resistance.It was hard to push the coil, the feeling was as if the microcatheter was narrowing and the coil wouldn¿t have had enough space to go through.It was stuck but possible to remove after some movements.The 2.5mm x 5cm galaxy g3 coil was not kinked.The coil or delivery system was damaged due to the resistance.There was no evidence of physical material within the device.Other devices were successfully used with the microcatheter prior to and after the encountered resistance.Neither the device or microcatheter kinked or bent prior to the resistance or noted after removal from the patient.

Brand Name
GALAXY G3 2.5MM X 5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9481703
Report Number3008114965-2019-01290
Device Sequence Number2313058
Product Code KRD
UDI-Device Identifier10886704077411
UDI-Public10886704077411
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue NumberGLY122505
Device Lot NumberL11860
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/26/2019
Initial Report FDA Received Date12/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age41 YR
Patient Weight90